Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have nose bleeds with large clots. Have headaches. On medication for high blood pressure. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have been getting nosebleeds with some large clots in the past couple of weeks. I have had headaches every 2-3 days high up on the front left of my forehead. I am on medication for high blood pressure. Should I be worried?
Posted Fri, 13 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Brief answer....apparently looks to be due to high blood pressure.
Detailed answer....
Although  apperently it appears that your high blood pressure may be the cause for your recurrent nasal bleed but the fact is that there can be various causes for your bleeding like..
Local nasal causes like..
Repeated pricking of nose
Dry nasal passage
Repeated use of nasal decongestants
Blowing your nose very hard
Use of snorting drugs like cocaine
Some tumour in nasal cavity.
General disease like...
Bleeding disorders like haemophilia
Use of blood thinners like aspirin,clopidogrel,warfarin etc

Since it is not possible to examine you,the best would be that you go to a ENT and get yourself examined and investigated.The treatment would depend upon finding the cause.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Have nose bleeds with large clots. Have headaches. On medication for high blood pressure. What to do? 27 minutes later
thank you for your answer. I forget to add I had a rhinoplasty and septoplasty in April 2012 for deviated septum/nose injury. My blood pressure the other day was 137/92 - is that an acceptable BP for someone on Coveram (hypertension meds) or should it be lower?
Answered by Dr. Pavan Kumar Gupta 5 minutes later
Ideally your BP should be around 130/80-85 and so your reading of 137/92 is just marginally raised and so it should not be the cause for your headaches and recurrent bleeding.
However,since you had nasal surgery earlier,some nasal cause looks to be more probable.
In my opinion,you should consult your ENT doctor again for a nasal inspection and examination.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor